Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Serostim and Abdominal Bloating
Dec 29, 2006

After taking Serostim for about two weeks, I had an uncomfortable amount of abdominal bloating. My doctor gave me Lasix (furosemide), and for another two weeks I remained off the Serostim. Upon resuming the injections, the bloating became too uncomfortable to tolerate, and I stopped taking Serostim altogether. That was more than three weeks ago, and the swelling has not subsided. My navel has popped out, it is difficult to breathe sometimes, and a challenge to tie my shoes. Before all of this, I had a twenty-nine inch waist. Is there anything I can do? I look like I swallowed a basketball! Thanks, Chuck W

Response from Dr. Henry

The symptoms you describe have been unusual in my experience with Serostim when used in HIV+ patients for either waisting or experimentally for increase abdominal/neck fat. Serostim has decreased deep (visceral) abdominal fat in trials using it for HIV-related liposytrophy. Serostim is expensive and has a fair number of side effects but rapid increase in abdominal size has not been observed very often. It can trigger aggravation in diabetes or triglyceride levels so I recommend a full examination by your HIV specialist to sort out what is going on. KH



Previous
Sulfameth/trimethoprim
Next
Buffalo Hump

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement